Join ADHD Groups!

Click the arrows to expand each group category below

Parents of ADHD Children

ADD Adults

ADHD and Related Conditions

ADHD Professionals

ADHD Resources

Groups by Location

ADHD Adults

I'm On 40mg Vyvanse for 1 week I think I anxious

Hi,
    ( I was diagnosed with ADHD a week ago and was given 40mg of Vyvanse, I have taken it every day since. 
I have noticed some very common reported side effects like reduced appetite and dry mouth or is the dry mouth anxiety?.  I don’t remember ever in my life noticing the difference between not being hungry and not having an appetite. I try not to skip meals so I don’t get a migraine, But I can see my self not rush to eat on time like I would normally do.  And I make sure to gulp down a lot of water through out the day because it helps me with my diet as well.)

      Why I think I’m anxious? We’ll you might say if you think you are then you must be. Probably.

  The first few days, (which by the way the doc said right away might not be the final correct dose. We just need to start somewhere.) I didn’t notice much of a big difference, other than I didn’t stop reading and searching all day and evening. By day at work, and in the evening on my phone, non stop. I am mature enough to understand that I had this all my life with out knowing. Not like I suddenly cough a bug some where. But now that I found out I just can’t stop trying to figure out what to do about it. I am aware of that it won’t happen over night and maybe much more longer then that or maybe never and it could be that is scaring the hell out of me. I don’t know why.
I am most of the time very comfortable with how I do things until I get in to pressure from other people like work family which don’t happen often.

The last two days, I think my thoughts were just too strong, non stop like a database running a search. Yesterday I did not go online all day to see if it will help. But I don’t think it mattered.  I’m just having an overload.
Last night I found I was getting more nervous with people close to me especially towards the end of the day.  I think it has to do with not being able to nap during the day even though I usually nap on weekends. Possibly, Vyvanse dose to sleep what it dose to appetite?  I think, I could feel a little foggy but still not in the mood of sleeping? dose it make sense? Am I describing it correctly?

I need to go between a very very huge crowd tonight, and I’m really not looking forward to it. That might make me anxious as well. I just want to be alone at night. The only reason why I’m not saying NO is because not to disappoint my teen son.  I could have him be there with someone else, but deep down I know I should be there as well. The question is, in general, or is there a general rule? because I know no one can tell me what to do. Do I go anyway? Or work out what’s best for me when you have ADHD? or am I feeding in to something? like when someone has OCD?

Replies

Some people get anxious from Vyvanse. Talk to your doctor. You might need either a different medication or a second medication like Paxal to help the anxiety.

Posted by Lee Anne on Jan 12, 2014 at 11:02pm

Defiantly talk to your doctor as Lee Anne suggested. Your focus on how to control ADHD is part of ADHD. Think of medication as a tool and not a cure, or a supplement. It won’t cure you ever, but you must learn how to use medication as a tool with other tools i.e. Cognitive behavioral therapy, counseling, and PRACTICE. I say it like that illustrate the up most importance of practice. You must understand that your goals of bettering your self are the right goals to have, but you must practice doing what you can do now to reach that goal. Don’t let the future cloud your present, and keep you from taking the small steps that you need to take now. You sound like a good self advocate and you really owe your self much credit for this! Stay positive you’re asking the right questions, and you’ll get the right answers!

Posted by Justintime7 on Jan 13, 2014 at 10:23pm

I’ll ramble on quick - in case you’re still trying to decide - the clock is ticking here on the East Coast and it’s “this evening” already…

Perhaps there is a way you can gain control of some space in this event tonight. I can’t orient myself in a loud crowd with limited light (ex - a school gym during a dance). If I am drafted to chaperone - I go right away for back door hall duty - dead end hall - my job is don’t let anybody go out that door and tell them they need to return to the gym. I’ve avoided the crowd.  If it’s a carnival sort of thing where I have to follow a kid around inside a large uncontrolled crowd, I regain my bearings at each station - I stand between the booths while said kid stands in line with other kids and I wait dutifully there and say that way I’m right up front to see said kid play the game. If it’s a seated thing with speeches, I try to arrive really early to score a seat near the front so my view is limited to the people at my table and the people at the speakers table.  If I can’t, I go for the way back, so nobody is behind me. Sporting event kind of crowd, I bring earplugs to help me screen out the competing noise. I try to eat a protein and complex carbohydrate before going so I have energy, but won’t crash from sugar. I bring water - keeps me from the anxious dry mouth but also, the act of taking a sip refocuses me away from the crowd. If it’s an event where I have to mix I try to get an idea of who I am supposed to know from some previous time - maybe there is a picture of that scout leader, or the band teacher or whoever so I can try to remember their name. I also fall back on my “I’m sorry, I can’t believe I’m blanking on your name,  it’s like my brain takes a walk when there’s so many people around”.  If there is anyone there who is better at being at those kinds of events who might be the parent of said kid’s friends, I sometimes try to stick near them - having a familiar face can help the chaos fade.

Posted by Juggler on Jan 14, 2014 at 4:08am

Sorry, I didn’t get back sooner.
I tried not to get on here yesterday, so I let go a little.
While I had posted the original post here on Sunday I was really anxious. I’ll admit that stressed I am, yes, but not so anxious like I was on Sunday. Even my therapist wanted to call me and tell me, that the way I’m writing on emails sounds like it is from the vyvanse. Because it is not the way I react to things. The doctor said I should stop taking it.
The same day, Sunday evening I was much better. I went out, took my son with me. I was sitting with my friend most of the evening. I am much calmer.
I can’t say I don’t feel like I’m carrying something around.
But I’m not sure what it is, if it is the meds out of my system? or the fact the doctor told me to stop taking it. Or speaking with my therapist. And not feeling so isolated? spending the night out between a lot with a good friend helped. Because, I think I realized how the ADHD worked in my benefit being btween so many people kinda blanked me out a little so I wasn’t so focused on “Me” so I calmed down.

Posted by caringman on Jan 14, 2014 at 10:04pm

I get very nervous and anxious on vyvanse as well. I find that deep breathing and closing my eyes really helps with the anxiety.

In the evening, after the medications wears off, I take St. John’s Wort to help with my emotional balance. It seems to be working.

Hope I helped! smile

Posted by hildawg037 on Jan 17, 2014 at 3:25am

Well, The doctor told me to stop taking it on Sunday.
And said I could wait until I come back for my scheduled appointment in the first week of February to see how I feel and what my options are. I definitely think it was the Vyvanse, I am not anxious now that I’m not taking it and wasn’t before. I wouldn’t say I am not over whelmed by the fact that that I was diagnosed, but not anxious.
I think, I was thinking to much on the meds, So I got anxious.
My daughter 9 yr old, on the other hand, other then a few side effects, her teachers and even she say she is better focused in school. They noticed it in the first week.

Posted by caringman on Jan 17, 2014 at 8:11pm

Reply to this thread

You must be logged in to reply. To log in, click here.
Not a member? Join ADDConnect today. It's free and easy!

Not a member yet? Join here »


Important! User-Generated Content

The opinions expressed on ADDConnect are solely those of the user, who may or may not have medical training. These opinions do not represent the opinions of ADDConnect or ADDitude magazine. For more information, see our terms and conditions.